Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 7, NWS Grand Junction, CO

May 6, 20118 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at May 6, 2011, 2:34 PM MDT for 8 counties in Colorado. It took effect at May 7, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2011, 2:34 PM MDT (20:34 UTC)
In effect from
May 7, 2011, 12:00 PM MDT
Expired
May 7, 2011, 9:04 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Pitkin County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4062 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WWUS85 KGJT 062034
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
234 PM MDT FRI MAY 6 2011

...RED FLAG WARNING SATURDAY FROM 1200 TO 2100 MDT FOR LOW HUMIDITY
AND STRONG WIND IN COLORADO FIRE ZONES 203 BELOW 8500 FEET
AND...205 BELOW 7500 FEET...

...FIRE WEATHER WATCH SUNDAY FROM 1200 TO 2100 MDT FOR LOW
HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONES 203 AND 207 BELOW
8500 FEET AND...205 BELOW 7500 FEET...

.ABOVE NORMAL TEMPERATURES ARE LIKELY OVER THE WEEKEND. THIS WILL
PRODUCE DEEP AFTERNOON MIXING THAT WILL BRING STRONG SOUTHWEST
WINDS DOWN TO THE SURFACE EACH AFTERNOON. FOR THE VALLEYS IN WEST
CENTRAL COLORADO...SATURDAY AFTERNOON RELATIVE HUMIDITY WILL FALL
BELOW 15% WHILE SOUTHWEST WINDS WILL GUST FROM 25 TO 35 MPH.
SUNDAY AFTERNOON...DRY CONDITIONS ARE EXPECTED TO CONTINUE WITH
THE POSSIBILITY OF SOUTHWEST WINDS GUSTS GREATER THAN 25 MPH FOR
THE ALL THE VALLEYS OF SOUTHWEST AND WEST CENTRAL COLORADO.

COZ203-205-070845-
/O.NEW.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/
/O.NEW.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
234 PM MDT FRI MAY 6 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 203 AND 205...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1200 TO 2100 MDT SATURDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203 BELOW 8500
  FEET AND 205 BELOW 7500 FEET.

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE
  AFTERNOON. 

* HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR
  WILDFIRES.

* DRY AND BREEZY CONDITIONS MAY REDEVELOP ON SUNDAY AFTERNOON TO
  PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF WEST
  CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ207-070845-
/O.NEW.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/
DURANGO FORECAST AREA-
234 PM MDT FRI MAY 6 2011

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 207 BELOW 8500 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY NOON THROUGH 9 PM
MDT.

DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. SOUTHWEST WINDS
WILL INCREASE ON SUNDAY. RELATIVE HUMIDITY LESS THAN 15 PERCENT
AND SOUTHWEST WIND GUSTS GREATER THAN 25 MPH MAY COMBINE TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF
SOUTHWEST COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GJT
5 follow-up statements
472 
WWUS85 KGJT 062100
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MDT FRI MAY 6 2011

...RED FLAG WARNING TODAY AND SATURDAY FROM 1200 TO 2100 MDT FOR
LOW HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONES 203 BELOW 8500
FEET AND...205 BELOW 7500 FEET...

...FIRE WEATHER WATCH SUNDAY FROM 1200 TO 2100 MDT FOR LOW
HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONES 203 AND 207 BELOW
8500 FEET AND...205 BELOW 7500 FEET...

.ABOVE NORMAL TEMPERATURES ARE LIKELY OVER THE WEEKEND. THIS WILL
PRODUCE DEEP AFTERNOON MIXING THAT WILL BRING STRONG SOUTHWEST
WINDS DOWN TO THE SURFACE EACH AFTERNOON. FOR THE VALLEYS IN WEST
CENTRAL COLORADO...SATURDAY AFTERNOON RELATIVE HUMIDITY WILL FALL
BELOW 15% WHILE SOUTHWEST WINDS WILL GUST FROM 25 TO 35 MPH.
SUNDAY AFTERNOON...DRY CONDITIONS ARE EXPECTED TO CONTINUE WITH
THE POSSIBILITY OF SOUTHWEST WINDS GUSTS GREATER THAN 25 MPH FOR
THE ALL THE VALLEYS OF SOUTHWEST AND WEST CENTRAL COLORADO.

COZ203-205-070900-
/O.NEW.KGJT.FW.W.0008.110506T2100Z-110507T0300Z/
/O.CON.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/
/O.CON.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
300 PM MDT FRI MAY 6 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
203 AND 205...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 203 AND 205...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203 BELOW 8500
  FEET AND 205 BELOW 7500 FEET.

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH
  THE AFTERNOON. 

* HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES. 

* DRY AND BREEZY CONDITIONS WILL REDEVELOP SATURDAY AND POSSIBLY
  AGAIN SUNDAY AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER
  CONDITIONS FOR THE VALLEYS OF WEST CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ207-070900-
/O.NEW.KGJT.FW.W.0008.110506T2100Z-110507T0300Z/
/O.CON.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/
DURANGO FORECAST AREA-
300 PM MDT FRI MAY 6 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 207...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 207...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 207 BELOW 8500
  FEET.

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH
  THE AFTERNOON. 

* HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES. 

* DRY AND BREEZY CONDITIONS MAY REDEVELOP ON SUNDAY AFTERNOON TO
  PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF
  SOUTHWEST COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GJT
792 
WWUS85 KGJT 070303
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
903 PM MDT FRI MAY 6 2011

...RED FLAG WARNING ON SATURDAY FROM 1200 TO 2100 MDT FOR
LOW HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONE 203 BELOW 8500
FEET...AND ZONE 205 BELOW 7500 FEET...

...FIRE WEATHER WATCH SUNDAY FROM 1200 TO 2100 MDT FOR LOW
HUMIDITY AND STRONG WIND IN COLORADO FIRE ZONES 203 AND 207 BELOW
8500 FEET...AND ZONE 205 BELOW 7500 FEET...

.ABOVE NORMAL TEMPERATURES ARE LIKELY OVER THE WEEKEND. THIS WILL
PRODUCE DEEP AFTERNOON MIXING THAT WILL BRING STRONG SOUTHWEST
WINDS DOWN TO THE SURFACE EACH AFTERNOON. FOR THE VALLEYS IN WEST
CENTRAL COLORADO...SATURDAY AFTERNOON RELATIVE HUMIDITY WILL FALL
BELOW 15% WHILE SOUTHWEST WINDS WILL GUST FROM 25 TO 35 MPH.
SUNDAY AFTERNOON...DRY CONDITIONS ARE EXPECTED TO CONTINUE WITH
THE POSSIBILITY OF SOUTHWEST WINDS GUSTS GREATER THAN 25 MPH FOR
THE ALL THE VALLEYS OF SOUTHWEST AND WEST CENTRAL COLORADO.

COZ203-205-071515-
/O.CAN.KGJT.FW.W.0008.000000T0000Z-110507T0300Z/
/O.CON.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/
/O.CON.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
903 PM MDT FRI MAY 6 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
203 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 203 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THIS EVENING FOR FIRE WEATHER ZONES 203 AND 205...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
RED FLAG WARNING FOR THIS EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203 BELOW 8500
  FEET AND 205 BELOW 7500 FEET.

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH
  THE AFTERNOON. 

* HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES. 

* DRY AND BREEZY CONDITIONS WILL REDEVELOP SATURDAY AND POSSIBLY
  AGAIN SUNDAY AFTERNOON TO PRODUCE CRITICAL FIRE WEATHER
  CONDITIONS FOR THE VALLEYS OF WEST CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ207-071515-
/O.CAN.KGJT.FW.W.0008.000000T0000Z-110507T0300Z/
/O.CON.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/
DURANGO FORECAST AREA-
903 PM MDT FRI MAY 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 207...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THIS EVENING...FOR FIRE WEATHER ZONE 207...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
RED FLAG WARNING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 207 BELOW 8500
  FEET.

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH
  THE AFTERNOON. 

* HUMIDITY...RANGING FROM 8 TO 13 PERCENT IN THE AFTERNOON.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES. 

* DRY AND BREEZY CONDITIONS MAY DEVELOP ON SUNDAY AFTERNOON TO
  PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR THE VALLEYS OF
  SOUTHWEST COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GJT
214 
WWUS85 KGJT 071116
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
516 AM MDT SAT MAY 7 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO
FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500
FEET...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW
RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES
203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET...

.HIGH PRESSURE WILL BE SHIFTING EAST ACROSS THE AREA THIS AFTERNOON
AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE NORTHERN ROCKIES.
THIS WILL RESULT IN CONTINUED WARM AND BREEZY CONDITIONS THROUGH
LATE SUNDAY. WITH RELATIVE HUMIDITIES DROPPING BACK BELOW 15
PERCENT THIS AFTERNOON AND AGAIN ON SUNDAY AFTERNOON...CRITICAL
FIRE WEATHER CONDITIONS WILL REMAIN IN PLACE. CONDITIONS ARE
EXPECTED TO IMPROVE BY MONDAY AS CLOUD COVER INCREASES...ALONG
WITH RELATIVE HUMIDITY VALUES.

COZ203-205-072330-
/O.UPG.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/
/O.NEW.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/
/O.CON.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
516 AM MDT SAT MAY 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 203 BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 
BELOW 8500 FEET AND ZONE 205 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 BELOW 8500
  FEET AND ZONE 205 BELOW 7500 FEET.

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE
  AFTERNOON. SOUTHWEST WINDS INCREASE ON SUNDAY TO SPEEDS OF 20 TO
  30 MPH WITH GUSTS TO NEAR 45 MPH. 

* HUMIDITY...RANGING FROM 8 TO 13 PERCENT THIS AFTERNOON AND
  EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR
  WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ207-072330-
/O.UPG.KGJT.FW.A.0007.110508T1800Z-110509T0300Z/
/O.NEW.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/
/O.EXA.KGJT.FW.W.0007.110507T1800Z-110508T0300Z/
DURANGO FORECAST AREA-
516 AM MDT SAT MAY 7 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 207 BELOW 8500 FEET...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 207 
BELOW 8500 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 BELOW 8500 FEET.

* WIND...SOUTHWEST 10 TO 15 WITH GUSTS OF 25 TO 35 MPH THROUGH THE
  AFTERNOON. SOUTHWEST WINDS INCREASE ON SUNDAY TO 20 TO 30 MPH
  WITH GUSTS TO NEAR 45 MPH.

* HUMIDITY...RANGING FROM 8 TO 13 PERCENT THIS AFTERNOON AND
  EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS OR
  WILDFIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GJT
659 
WWUS85 KGJT 072024
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
224 PM MDT SAT MAY 7 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE ZONES
203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW 7500 FEET...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE
ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW
7500 FEET...

.HIGH PRESSURE OVER COLORADO WILL BE SHIFTING INTO THE CENTRAL
PLAINS WHILE LOW PRESSURE DEEPENS OVER THE WESTERN STATES THROUGH
SUNDAY. THIS WILL KEEP THE UNSEASONABLY WARM AND BREEZY CONDITIONS
IN PLACE THROUGH LATE SUNDAY. RELATIVE HUMIDITY LEVELS IN THE
TEENS AND SINGLE DIGITS LATE THIS AFTERNOON ARE EXPECTED TO DROP
BACK BELOW 15 PERCENT AGAIN ON SUNDAY AFTERNOON AFTER RECOVERING
LATE THIS EVENING AND OVERNIGHT. THIS WILL AGAIN LEADING TO CRITICAL
FIRE WEATHER CONDITIONS BY SUNDAY AFTERNOON. SOME IMPROVEMENT CAN BE
EXPECTED BY MONDAY AS CLOUD COVER INCREASES...ALONG WITH
INCREASING RELATIVE HUMIDITY VALUES DUE TO COOLER TEMPERATURES.

COZ203-205-207-080830-
/O.CON.KGJT.FW.W.0007.000000T0000Z-110508T0300Z/
/O.CON.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
DURANGO FORECAST AREA-
224 PM MDT SAT MAY 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 BELOW 
7500 FEET AND ZONES 203 AND 207 BELOW 8500 FEET...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
205 BELOW 7500 FEET AND ZONES 203 AND 207 BELOW 8500 FEET...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203...207 BELOW
  8500 FEET AND ZONE 205 BELOW 7500 FEET. 

* WIND...SOUTHWEST 15 TO 20 WITH GUSTS OF 25 TO 35 MPH THROUGH THE
  MID EVENING HOURS. SOUTHWEST WINDS AGAIN INCREASE ON SUNDAY TO
  SPEEDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH.

* HUMIDITY...RANGING IN THE SINGLE DIGITS TO LOWER TEENS THIS
  EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GJT
804 
WWUS85 KGJT 080304
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
904 PM MDT SAT MAY 7 2011

...RED FLAG WARNING FOR THIS EVENING IS CANCELED IN WESTERN
COLORADO FIRE ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205
BELOW 7500 FEET...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
LOW RELATIVE HUMIDITY AND STRONG WINDS IN WESTERN COLORADO FIRE
ZONES 203 AND 207 BELOW 8500 FEET...AND ZONE 205 BELOW
7500 FEET...

.HIGH PRESSURE OVER COLORADO WILL BE SHIFTING INTO THE CENTRAL
PLAINS WHILE LOW PRESSURE DEEPENS OVER THE WESTERN STATES THROUGH
SUNDAY. THIS WILL KEEP UNSEASONABLY WARM AND BREEZY CONDITIONS IN
PLACE THROUGH LATE SUNDAY. RELATIVE HUMIDITY WILL AGAIN DROP INTO
THE TEENS AND SINGLE DIGITS SUNDAY AFTERNOON AFTER RECOVERING LATE
THIS EVENING AND OVERNIGHT. THUS CRITICAL FIRE WEATHER CONDITIONS
WILL REDEVELOP SUNDAY AFTERNOON. SOME IMPROVEMENT CAN BE EXPECTED
BY MONDAY AS CLOUD COVER INCREASES...ALONG WITH INCREASING
RELATIVE HUMIDITY VALUES DUE TO COOLER TEMPERATURES.

COZ203-205-207-081515-
/O.CAN.KGJT.FW.W.0007.000000T0000Z-110508T0300Z/
/O.CON.KGJT.FW.W.0009.110508T1800Z-110509T0300Z/
GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA-
DURANGO FORECAST AREA-
904 PM MDT SAT MAY 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
203...205 AND 207...
...RED FLAG WARNING IS CANCELLED THIS EVENING FOR GUSTY WINDS AND 
LOW HUMIDITY FOR FIRE WEATHER ZONES 203...205 AND 207...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203...205 
  AND 207. 

* WIND...SOUTHWEST 15 TO 20 WITH GUSTS OF 25 TO 35 MPH THROUGH
  THE MID EVENING HOURS. SOUTHWEST WINDS AGAIN INCREASE ON 
  SUNDAY TO SPEEDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. 

* HUMIDITY...RANGING IN THE SINGLE DIGITS TO LOWER TEENS THIS 
  EVENING AND AGAIN SUNDAY AFTERNOON AND EVENING.

* IMPACTS...LARGE FIRE GROWTH AND HIGH FIRE SPREAD RATES ARE 
  POSSIBLE AND MAY PRESENT CONTROL PROBLEMS ON PRESCRIBED BURNS 
  OR WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 6, 3:43 AM MDT, 10 hours 51 minutes earlier.

Area forecast discussion, May 6, 3:43 AM MDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
343 AM MDT FRI MAY 6 2011

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
GENERALLY ZONAL FLOW CONTINUES TODAY WITH JET STREAM STAYING OVER
WY/MT KEEPING DISTURBANCES WELL TO OUR N.  WAA ALSO CONTINUES
ALLOWING TEMPS TO RISE 5 TO 10 DEGS ABOVE NORMAL FOR THIS TIME OF
YEAR.  WHILE JET STREAM POSITION WILL KEEP SHORTWAVES NORTH...SOME
HIGH LEVEL CLOUDS WILL FILTER DOWN FROM THE NORTH REACHING AS FAR
SOUTH AS I-70 CORRIDOR BEFORE RETREATING NORTHWARD LATER ON THIS
EVENING.

A CLOSED LOW JUST OFF PAC NW COAST WILL BEGIN TO DROP SEWRD SAT
MORNING ALLOWING MOISTURE TRANSPORT TO INCREASE OFF PAC OCEAN.
EMBEDDED SHORTWAVES WILL EJECT FROM THIS LOW CAUSING PRECIP TO OUR
N AND W WHILE WE REMAIN PRECIP FREE THRU SAT NIGHT.

PLENTY OF SUNSHINE CONTINUES THEN...THOUGH MORE CLOUDS TODAY FOR NRN
AREAS... WITH WARM TEMPS THRU SAT NIGHT.

.LONG TERM...SUNDAY THROUGH FRIDAY...
THE FLOW BECOMES DECIDEDLY SOUTHWEST BY SUNDAY AND INCREASES BY THE
AFTERNOON AS THE PACIFIC CLOSED LOW MOVES OVER THE NORTHWEST STATES.
THIS LOW THEN DROPS INTO THE GREAT BASIN OVERNIGHT...THEN ROTATES
INTO UTAH BY MONDAY NIGHT. WINDS WILL REMAIN STRONG THROUGH MONDAY...
MIXING INTO THE VALLEYS DURING THE AFTERNOON/EVENING PERIOD. THE
LOW BEGINS TO OPEN UP ON TUESDAY...WITH THE TROUGH PASSING OVER
WESTERN COLORADO TUESDAY NIGHT. MODELS IN PRETTY GOOD AGREEMENT ON
THE BIG PICTURE...BUT DO SHOW RUN-TO-RUN AND BETWEEN MODEL
DIFFERENCES IN THE DETAILS. MOISTURE WILL BEGIN TO INCREASE SUNDAY
NIGHT INTO MONDAY WITH PRECIPITATION SPREADING IN FROM THE WEST ON
MONDAY...FAVORING THE NORTH. THE CHANCE FOR PRECIPITATION WILL
INCREASE MONDAY NIGHT INTO TUESDAY...AS THE TROUGH MOVES OVERHEAD.
THE 00Z GFS INDICATES ANOTHER SHOT OF COLD AIR DROPPING ACROSS THE
AREA ON WEDNESDAY FOR CONTINUED UNSETTLED CONDITIONS. AT THIS TIME
THIS SYSTEM SEEMS TO LACK A GOOD REPLENISHING MOISTURE SOURCE AS IT
MOVES OVER THE CENTRAL ROCKIES. IT APPEARS THAT THE BEST MOISTURE
STREAM FROM THE SOUTHWEST WILL STAY TOO FAR AHEAD OF THE LOW AND
MAINLY EAST OF THE ROCKIES. THEREFORE FOR THIS FORECAST WILL KEEP THE
BROAD-BRUSHED CHANCE POPS THROUGH WEDNESDAY.

A MORE AMPLIFIED RIDGE BUILDS IN FOR THE REMAINDER OF THE PERIOD
BRINGING A WARMING AND DRYING TREND FOR THE SECOND HALF OF THE WORK
WEEK.

&&

.AVIATION...
VFR CONDITIONS FOR ALL TAF SITE TO CONTINUE FOR NEXT 24 HRS.

&&

.HYDROLOGY...
MAIN CONCERN CONTINUES TO BE THE WARM-UP AND ANTICIPATED ACCELERATED
RUNOFF RESULTING IN HIGHER FLOWS FOR SMALLER CREEKS...STREAMS AND
RIVERS THROUGH EARLY NEXT WEEK.

THE RECENT FLAMING GORGE RESERVOIR RELEASE INTO THE GREEN RIVER IN
NORTHEAST UTAH RAISED THE RIVER LEVEL VERY CLOSE TO MINOR FLOOD
STAGE. THE RELEASE HAS SINCE BEEN REDUCED...BUT THE HIGHER FLOWS ON
THE GREEN WILL CONTINUE UNTIL NATURAL PEAK FLOWS BEGIN.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.
UT...NONE.

&&

SHORT TERM.....TGR
LONG TERM......EH
AVIATION.......TGR
HYDROLOGY......AS/TGR
Hazardous weather outlook, May 6, 5:20 AM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
520 AM MDT FRI MAY 6 2011

COZ001>014-017>023-UTZ022>025-027>029-071219-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
520 AM MDT FRI MAY 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...
WARM TEMPERATURES AND WITH SUNNY SKIES FOR THE SOUTH AND TIMES OF
SUN AND CLOUDS TO THE NORTH.

DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE NEXT CHANCE FOR PRECIPITATION WILL DEVELOP ON MONDAY AS A PACIFIC
LOW PRESSURE SYSTEM DROPS INTO THE GREAT BASIN FROM THE NORTHWEST.
UNSETTLED CONDITIONS WILL THEN CONTINUE THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:34 PM MDTFire Weather WatchGJTDolores, Eagle, Garfield, La Plata, Mesa, Montezuma and 2 more15 hr
May 6, 3:00 PM MDTRed Flag WarningGJTDolores, Eagle, Garfield, La Plata, Mesa, Montezuma and 2 more6 hr

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.